Kentucky, 2015

Winter Storm and Heavy Snow in Kentucky, February 16, 2015

February 16, 2015 · NWS PAH · 22 events in 22 counties and zones

A major winter storm dumped up to a foot of snow on western Kentucky. Snowfall amounts were about a foot along a corridor from Wickliffe and Paducah eastward along the Western Kentucky Parkway to Madisonville, and then down to Hopkinsville.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A major winter storm dumped up to a foot of snow on western Kentucky. Snowfall amounts were about a foot along a corridor from Wickliffe and Paducah eastward along the Western Kentucky Parkway to Madisonville, and then down to Hopkinsville. Around 13 inches of snow fell in the Princeton and Madisonville areas. At the Paducah National Weather Service office, the total of 10.8 inches made this the third heaviest snowstorm on record (for snowstorms lasting 2 days or less). Snowfall amounts were lower along parts of the Tennessee border and across the Henderson/Owensboro areas. Specific snowfall reports at the larger cities included: 11 inches at Hopkinsville, 9 inches at Owensboro, 8 inches at Henderson, and 6 inches at Murray. One-half to one inch of sleet occurred at the beginning of the storm from Fulton County east to Murray. This lowered snowfall totals in those areas to 4 to 6 inches. Across western Kentucky, snowfall rates were one to two inches per hour at times, reducing visibility below one-half mile. Wind chills ranged from 5 to 15 above zero. Until they were plowed, streets and back roads were impassable for smaller, lighter vehicles. Hopkinsville police responded to more than 270 stuck vehicles and 14 minor collisions. The governor of Kentucky declared a state of emergency. Local states of emergency were declared in Ballard, Marshall, Hopkins, and Webster Counties. Ballard County issued a curfew that banned any unnecessary travel between 8 P.M. and 5 A.M. All schools and numerous businesses were closed. Very cold temperatures in the wake of the storm rendered salt ineffective, slowing down recovery efforts. A low pressure center tracked northeast from north Texas to northern Alabama. Abundant moisture was drawn into the system, resulting in a major winter storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 15, 11:45 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 15, 11:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CST SUN FEB 15 2015

.UPDATE...
ISSUED AT 1145 PM CST SUN FEB 15 2015

UPDATED AVIATION DISCUSSION FOR 06Z TAFS.

&&

UPDATE ISSUED AT 959 PM CST SUN FEB 15 2015

THE WINTER STORM IS GETTING GOING LATE THIS EVENING...BUT IT IS A
BIT MESSIER THAN ORIGINALLY THOUGHT. THE 00Z NAM AND GFS ARE
PRODUCING LESS SNOW FOR THE EVENT. HAVE NOT HAD MUCH TIME TO TAKE
AN IN-DEPTH LOOK AT THE GFS...BUT THE NAM IS DEFINITELY GENERATING
MORE FREEZING RAIN AND SLEET ACROSS THE SOUTHERN ROW OR TWO OF
COUNTIES...AND THAT APPEARS TO BE THE SAME WITH THE GFS. STILL
FEEL THAT THE COMBINATION OF ICE AND SNOW WILL VALIDATE THE
WARNING...BUT THE INSANE SNOW DEPTHS ADVERTISED MAY NOT VERIFY.

HAVE STARTED THE PROCESS OF INTRODUCING FREEZING RAIN AND SLEET
TO THE SOUTHERN THIRD OF THE AREA...BY CONTINUING IT INTO THE
EARLY MORNING HOURS. UNFORTUNATELY...TRYING TO ACCOUNT FOR ICE
ACCUMULATIONS...AND THE IMPACT OF MORE SLEET TO THE SNOW/SLEET
ACCUMULATION GRIDS IS QUITE DIFFICULT AND LITTLE FUN.

THE LATEST PUBLISHED FORECAST HAS SLIGHTLY LOWER SLEET/SNOW
TOTALS...AND SOME LIGHT ICE ACCUMULATIONS...GENERALLY A TENTH OF
AN INCH OR LESS. FIGURE THAT FUTURE UPDATES WILL CONTINUE THIS
TREND AT LEAST ACROSS THE SOUTH. KNEW THIS PURE SNOW EVENT WAS
TOO GOOD TO BE TRUE.

UPDATE ISSUED AT 751 PM CST SUN FEB 15 2015

UPDATED THE FORECAST TO ADD IN A FREEZING RAIN AND SLEET
COMBINATION ACROSS THE SOUTH THIRD OF THE AREA THROUGH THE
EVENING. THE ISOLATED SHOWERS HAVE ALREADY PRODUCED FREEZING RAIN
AND SLEET OVER SOUTHEAST MISSOURI...BUT MEASURABLE PRECIPITATION
HAS NOT YET DEVELOPED. THE 18Z NAM SOUNDINGS IN SOUTHEAST MISSOURI
SHOW A WARM NOSE ABOVE FREEZING JUST ABOVE 850MB AND HAVE SOME
SHALLOW INSTABILITY ABOVE IT. THIS IS NOT TAPPING THE ICE
NUCLEATION ZONE...SO SNOW IS NOT AN OPTION FOR NOW. SNOW AND SLEET
SHOULD BECOME DOMINANT OVERNIGHT AS DEEPER SATURATION OCCURS.

UPDATE ISSUED AT 553 PM CST SUN FEB 15 2015

UPDATED AVIATION DISCUSSION FOR 00Z TAFS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 240 PM CST SUN FEB 15 2015

A MAJOR WINTER STORM STILL APPEARS ON TARGET FOR LATE TONIGHT
THROUGH MONDAY. THERE ARE NO MAJOR CHANGES WITH THIS MODEL
CYCLE...BUT SOME DIFFERENCES EXIST.

THE BIGGEST CHANGE WILL BE WITH SNOWFALL AMOUNTS IN THE
NORTH...ALONG THE INTERSTATE 64 CORRIDOR AND NORTHWEST KENTUCKY.
WILL RAISE AMOUNTS IN THOSE AREAS TO WHAT IS FORECAST ACROSS THE
REST OF THE REGION. GENERALLY 8 TO 12 INCHES IS NOW EXPECTED
ACROSS THE FORECAST AREA. LIQUID EQUIVALENTS WILL RANGE FROM 0.6
TO 1.1 INCHES FROM NORTH TO SOUTH ACROSS OUR REGION. SNOW TO
LIQUID RATIOS WILL BE HIGHER IN THE NORTH...WHICH WILL COMPENSATE
FOR THE LOWER QPF AMOUNTS UP THERE.

THE POSSIBILITY OF SLEET HAS INCREASED ACROSS FAR SOUTHERN
COUNTIES ALONG THE TENNESSEE AND ARKANSAS BORDERS. MODELS ARE IN
EXCELLENT AGREEMENT THAT A TIGHT THERMAL GRADIENT WILL SET UP AT
850 MB...WITH THE 0 DEGREE ISOTHERM COMING UP TO THE MISSOURI
BOOTHEEL. THE 12Z NAM AND SREF ARE MORE PRONOUNCED WITH THE WARM
NOSE THAN THE GFS. SREF SLEET PROBABILITIES ARE NEAR 75 PERCENT IN
THE KPOF AREA TONIGHT...AND NAM DATA IS IN GOOD AGREEMENT. IF IT
WERE NOT FOR THE POSSIBILITY OF A SLEET MIX ALONG THE SOUTHERN
BORDERS...THE SNOWFALL FORECAST WOULD BE OVER A FOOT ALONG THE
SOUTHERN STATE LINES OF KY AND MO.

ANOTHER CHANGE IS TO SLOW THE TIMING OF THE SYSTEM BY SEVERAL
HOURS. MODELS ARE NOW IN GOOD AGREEMENT THAT PRECIP WILL BE VERY
SLOW TO DEVELOP IN THIS DRY AIR. SURFACE DEW POINTS ARE SLIGHTLY
BELOW ZERO THIS AFTERNOON. THERE MAY BE SOME TRACE AMOUNTS THIS
EVENING...AS REPORTED AT KPOF ALREADY. THE VAST MAJORITY OF THE
PRECIP WILL DEVELOP AFTER MIDNIGHT. THE MODELS DEPICT A RAPID
INCREASE IN OMEGA AND PRECIP RATES IN THE 09Z TO 12Z TIME FRAME.
SOME HEAVY SNOWFALL RATES OF AT LEAST AN INCH PER HOUR SHOULD BE
OCCURRING THOUGH THE MORNING MONDAY.

WINDS WILL BE IN THE 10 TO 15 MPH RANGE...WHICH SHOULD NOT BE A
BIG FACTOR COMPARED TO SOME OF OUR PAST HEAVY SNOWFALL EVENTS SUCH
AS THE DECEMBER 2004 STORM. SPEAKING OF WHICH...THERE HAVE ONLY
BEEN 6 SNOWSTORMS IN THE PADUCAH RECORD BOOKS OF 8 INCHES OR MORE.
ONLY 2 OF THEM EXCEED 9 INCHES...THE DECEMBER 2004 STORM AND THE
JANUARY 1978 STORM.

COMPARED TO THIS TIME YESTERDAY...THE MODELS ARE CONSIDERABLY
STRONGER WITH THE LOWER AND MID LEVEL SYNOPTIC FEATURES. ONLY THE
NAM INDICATED ANY SEMBLANCE OF AN 850 MB LOW YESTERDAY. ALL THE
MODELS NOW DEVELOP AN 850 MB LOW AND TRACK IT ACROSS WESTERN
KENTUCKY ON MONDAY. ON NEARLY ALL GUIDANCE...THE SURFACE LOW IS
BETTER DEVELOPED AND FURTHER NORTH THAN 24 HOURS AGO. THE LOW
TRACK WILL BE ACROSS CENTRAL OR NORTHERN MISSISSIPPI INTO NORTHERN
ALABAMA. THINGS NOW LOOK CLOSER TO A TEXTBOOK CASE FOR HEAVY SNOW
ACROSS OUR REGION.

THE SNOW WILL TAPER OFF FROM WEST TO EAST MONDAY
AFTERNOON...POSSIBLY NOT TIL EARLY EVENING IN THE PENNYRILE
REGION OF WEST KENTUCKY. THERE MAY STILL BE ANOTHER INCH OR SO
AFTER DARK IN THAT AREA.

BEYOND THAT...TUESDAY LOOKS MOSTLY CLOUDY AND COLD AS WEAK
IMPULSES RIPPLE THROUGH THE NORTHWEST FLOW ALOFT. SOME FLURRIES
ARE LIKELY...BUT ANY MEASURABLE SNOW SHOULD BE ISOLATED.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 314 PM CST SUN FEB 15 2015

THE PERIOD WILL START OFF WITH BRUTALLY COLD ARCTIC HIGH PRESSURE
MOVING IN OVER A DEEP SNOW PACK. HIGHS WED WILL LIKELY STAY IN
THE TEENS. THEN AS THE HIGH MOVE CLOSER WEDNESDAY NIGHT. MANY
LOCATIONS WILL LIKELY FALL BELOW ZERO. THIS HIGH WILL BEGIN TO
MOVE OFF TO THE EAST BY LATE IN THE WEEK...ALLOWING WINDS TO TURN
MORE SOUTHERLY. HOWEVER...IT WILL PROBABLY TAKE AN EXTENDED TIME
TO SCOUR OUT THE ARCTIC AIR. THIS MAY PLAY AN IMPORTANT ROLE IN
WHAT TYPE OF PRECIPITATION FALL WITH THE NEXT BIG SYSTEM LATER
FRIDAY INTO THE WEEKEND. THE SURFACE PATTERN EXPECTED (WITH A
STATIONARY FRONT PARKED SOMEWHERE CLOSE TO THE REGION) DOES NOT
REALLY SUPPORT AN EXTENDED SNOW EVENT. THOSE PRECIP MAY START AS
LIGHT SNOW FRIDAY INTO FRIDAY NIGHT...AM WORRIED ABOUT A
TRANSITION OVER TO SLEET AND FREEZING RAIN FOR AWHILE THEREAFTER,
POSSIBLY ALL ALL RAIN SAT AFTERNOON. JUST TOO EARLY TO MAKE ANY
SPECIFIC CALLS DUE TO THE HIGH DEGREE OF UNCERTAINTY AT THIS TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1145 PM CST SUN FEB 15 2015

THE MAIN ADJUSTMENT TO THE NEAR TERM FORECAST WAS TO INCLUDE MENTION
OF SLEET AND FREEZING RAIN EARLY ON AS THE ENTIRE ATMOSPHERIC COLUMN
HAS YET TO SATURATE. PRECIPITATION IS FORECAST TO TRANSITION TO SNOW
AT ALL FORECAST TERMINALS BY DAYBREAK MONDAY. CONDITIONS WILL
RAPIDLY DETERIORATE TO MVFR/IFR WITH PERIODS OF MODERATE TO HEAVY
SNOW MONDAY MORNING. THE SNOW IS FORECAST TO TAPER OFF FROM WEST TO
EAST MONDAY AFTERNOON. WINDS THROUGH THE PERIOD WILL BE NORTH TO
NORTHEAST AROUND 10 KNOTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR ILZ075>078-
     080>094.

MO...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR MOZ076-086-087-
     100-107>112-114.

IN...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR INZ081-082-
     085>088.

KY...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR KYZ001>022.

&&

UPDATE...RJP
SHORT TERM...MY
LONG TERM...GM
AVIATION...RJP
Hazardous weather outlook, Feb 15, 10:05 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1005 PM CST SUN FEB 15 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1005 PM CST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE AREA. PLEASE
REFER TO THE WARNING PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT UNTIL 6 PM MONDAY. PLEASE
REFER TO THE WARNING PRODUCT FOR DETAILS.

TEMPERATURES MAY DROP BELOW ZERO WEDNESDAY NIGHT...AS ANOTHER
CHUNK OF ARCTIC AIR OVERSPREAD THE SNOW AND ICE COVER ACROSS THE
REGION.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY INTO SATURDAY.
SOME SNOW OR ICE ACCUMULATIONS CANNOT BE RULED OUT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

OBSERVATIONS OF PRECIPITATION TYPE...SNOW AND ICE ACCUMULATIONS...AND
OTHER RELATED IMPACTS WOULD BE GREATLY APPRECIATED TONIGHT THROUGH
MONDAY.

DRS

In the hours before

Local storm report, Feb 15, 10:18 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     FREEZING RAIN    POPLAR BLUFF            36.76N 90.41W
02/15/2015  E0.00 INCH       BUTLER             MO   EMERGENCY MNGR

            HEAVY FREEZING RAIN AND SLEET OCCURRING ACROSS BUTLER
            COUNTY. ALL ROADS IN COUNTY ARE ICE COVERED. RELAYED FROM
            LAW ENFORCEMENT.

&&

SMITTY
Local storm report, Feb 15, 10:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1027 PM CST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     SLEET            FULTON                  36.51N 88.88W
02/15/2015  E0.00 INCH       FULTON             KY   TRAINED SPOTTER

            STREETS BECOMING COMPLETELY COVERED WITH SLEET.

&&

SMITTY
Local storm report, Feb 15, 10:29 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1029 PM CST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     FREEZING RAIN    7 NW POPLAR BLUFF       36.84N 90.50W
02/15/2015  M0.10 INCH       BUTLER             MO   TRAINED SPOTTER

            ONE TENTH INCH OF ICE AND SLEET BUILDUP OVER THE PAST ONE
            AND A QUARTER HOURS.

&&

SMITTY
Local storm report, Feb 15, 10:45 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FREEZING RAIN    4 SW DEXTER             36.75N 90.01W
02/15/2015  M0.10 INCH       STODDARD           MO   TRAINED SPOTTER

            ONE TENTH INCH OF ICE AND SLEET BUILDUP ON ROADS WITHIN
            45 MINUTES.

&&

SMITTY
Local storm report, Feb 15, 11:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1128 PM CST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     FREEZING RAIN    MURRAY                  36.61N 88.32W
02/15/2015  E0.00 INCH       CALLOWAY           KY   AMATEUR RADIO

            GLAZING OF ROADWAYS IN AND NEAR THE COMMUNITY DUE TO
            FREEZING RAIN AND SLEET.

&&

SMITTY
Local storm report, Feb 15, 11:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1157 PM CST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     FREEZING RAIN    10 W MADISONVILLE       37.34N 87.69W
02/15/2015  E0.00 INCH       HOPKINS            KY   LAW ENFORCEMENT

            ROADS BECOMING VERY SLICK WEST OF COMMUNITY IN HOPKINS
            COUNTY.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 heavy snow, 4 winter storm. Local standard time, as filed.

Heavy Snow, Ballard

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Ballard forecast zone
Reported by
Trained Spotter
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Heavy Snow, Carlisle

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Carlisle forecast zone
Reported by
Trained Spotter
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Heavy Snow, McCracken

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
McCracken forecast zone
Reported by
Trained Spotter
Coordinates
37.054, -88.713 (the zone’s center; the record gives no point)

Heavy Snow, Marshall

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Marshall forecast zone
Reported by
Trained Spotter
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Heavy Snow, Livingston

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

Heavy Snow, Trigg

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Trigg forecast zone
Reported by
Trained Spotter
Coordinates
36.806, -87.873 (the zone’s center; the record gives no point)

Heavy Snow, Lyon

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Lyon forecast zone
Reported by
Trained Spotter
Coordinates
37.019, -88.083 (the zone’s center; the record gives no point)

Heavy Snow, Caldwell

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Caldwell forecast zone
Reported by
Trained Spotter
Coordinates
37.145, -87.868 (the zone’s center; the record gives no point)

Heavy Snow, Christian

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Christian forecast zone
Reported by
Trained Spotter
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

Heavy Snow, Todd

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Todd forecast zone
Reported by
Trained Spotter
Coordinates
36.836, -87.179 (the zone’s center; the record gives no point)

Heavy Snow, Muhlenberg

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Muhlenberg forecast zone
Reported by
Trained Spotter
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

Heavy Snow, Hopkins

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Hopkins forecast zone
Reported by
Trained Spotter
Coordinates
37.309, -87.541 (the zone’s center; the record gives no point)

Heavy Snow, Crittenden

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Crittenden forecast zone
Reported by
Trained Spotter
Coordinates
37.353, -88.097 (the zone’s center; the record gives no point)

Winter Storm, Fulton

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
36.554, -89.188 (the zone’s center; the record gives no point)

Winter Storm, Hickman

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Hickman forecast zone
Reported by
Trained Spotter
Coordinates
36.678, -88.976 (the zone’s center; the record gives no point)

Winter Storm, Graves

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Graves forecast zone
Reported by
Trained Spotter
Coordinates
36.723, -88.651 (the zone’s center; the record gives no point)

Winter Storm, Calloway

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Calloway forecast zone
Reported by
Trained Spotter
Coordinates
36.621, -88.272 (the zone’s center; the record gives no point)

Heavy Snow, Webster

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
Webster forecast zone
Reported by
Trained Spotter
Coordinates
37.518, -87.683 (the zone’s center; the record gives no point)

Heavy Snow, McLean

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
McLean forecast zone
Reported by
Trained Spotter
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

Heavy Snow, Union

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
Union forecast zone
Reported by
Trained Spotter
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

Heavy Snow, Henderson

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
Henderson forecast zone
Reported by
Trained Spotter
Coordinates
37.796, -87.573 (the zone’s center; the record gives no point)

Heavy Snow, Daviess

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
Daviess forecast zone
Reported by
Trained Spotter
Coordinates
37.732, -87.087 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558780, 558781, 558784, 558786, 558787, 558789, 558790, 558791, 558792, 558793, 558794, 558795, 558796, 558802, 558803, 558804, 558805, 558797, 558798, 558799, 558800, 558801.